Alert archive / Iowa / Snow Advisories in 2007

Snow Advisory 7, NWS Des Moines, IA

December 14, 200716 counties in Iowa

NWS Des Moines, IA issued this snow advisory at Dec 14, 2007, 3:35 PM CST for 16 counties in Iowa. It took effect at Dec 14, 2007, 10:44 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2007, 3:35 PM CST (21:35 UTC)
In effect from
Dec 14, 2007, 10:44 PM CST
Expired
Dec 15, 2007, 3:00 PM CST
In force
16 hr
Issued by
NWS Des Moines, IA

Counties Adams County, IA, Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 142135
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CST FRI DEC 14 2007

...SNOW EXPECTED OVER SOUTHERN IOWA LATE TONIGHT INTO SATURDAY...

.ANOTHER LOW PRESSURE AREA PRODUCING WINTER WEATHER WILL ADVANCE
OUT OF THE ROCKIES INTO THE PLAINS LATE TONIGHT. UNLIKE THE PAST
STORM...ONLY SNOW IS EXPECTED WITH NO FREEZING RAIN OR SLEET.  THE
SYSTEM SHOULD EXIT IOWA MOVING EAST OF THE MISSISSIPPI RIVER
VALLEY BY LATE SATURDAY AFTERNOON.

IAZ074-075-083>086-092>097-150330-
/O.NEW.KDMX.SN.Y.0007.071215T0600Z-071215T2100Z/
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
335 PM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SATURDAY. 

A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN
THIS EVENING AND LAST UNTIL EARLY SATURDAY AFTERNOON. TOTAL
ACCUMULATIONS IN THE ADVISORY AREA SHOULD GENERALLY BE FROM THREE
TO FOUR INCHES...WITH ISOLATED FIVE INCH AMOUNTS POSSIBLE IN FAR
SOUTHERN IOWA.  BLOWING SNOW IS NOT EXPECTED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PATCHES OF
ICE MAY STILL EXIST UNDER THE FRESH SNOW COVER.

$$

SMALL
5 follow-up statements
000 
WWUS43 KDMX 150253
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CST FRI DEC 14 2007

...SNOW EXPECTED OVER SOUTHERN IOWA LATE TONIGHT INTO SATURDAY...

.LOW PRESSURE MOVING ACROSS THE SOUTHERN PLAINS WILL SPREAD SNOW
INTO SOUTHERN IOWA TONIGHT AND INTO THE DAY ON SATURDAY. THE
SYSTEM WILL SHIFT EAST BY LATE SATURDAY AFTERNOON...BRING AN END
TO THE ACCUMULATING SNOW.

IAZ074-075-083>086-092>097-151100-
/O.CON.KDMX.SN.Y.0007.071215T0600Z-071215T2100Z/
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
853 PM CST FRI DEC 14 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...

A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN
AFTER MIDNIGHT AND WILL LAST THROUGH EARLY SATURDAY AFTERNOON. TOTAL
ACCUMULATIONS IN THE ADVISORY WILL GENERALLY BE FROM THREE TO FOUR
INCHES...WITH ISOLATED FIVE INCH AMOUNTS POSSIBLE IN FAR SOUTHERN
IOWA. BLOWING SNOW IS NOT EXPECTED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PATCHES OF
ICE MAY STILL EXIST UNDER THE FRESH SNOW COVER.

$$

DONAVON
000 
WWUS43 KDMX 150444
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CST FRI DEC 14 2007

...SNOW EXPECTED OVER SOUTHERN IOWA TONIGHT INTO SATURDAY...

.LOW PRESSURE MOVING ACROSS THE SOUTHERN PLAINS WILL SPREAD SNOW
INTO SOUTHERN IOWA TONIGHT AND INTO THE DAY ON SATURDAY. THE
SYSTEM WILL SHIFT EAST BY LATE SATURDAY AFTERNOON...BRING AN END
TO THE ACCUMULATING SNOW.

IAZ072-073-081-082-151245-
/O.EXA.KDMX.SN.Y.0007.071215T0600Z-071215T2100Z/
MADISON-WARREN-ADAMS-UNION-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CORNING...
CRESTON
1044 PM CST FRI DEC 14 2007

...SNOW ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. 

A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN
AFTER MIDNIGHT AND WILL LAST THROUGH EARLY SATURDAY AFTERNOON. TOTAL
ACCUMULATIONS IN THE ADVISORY WILL GENERALLY BE FROM TWO TO FOUR
INCHES. BLOWING SNOW IS NOT EXPECTED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PATCHES OF
ICE MAY STILL EXIST UNDER THE FRESH SNOW COVER.

$$

IAZ074-075-083>086-092>097-151245-
/O.CON.KDMX.SN.Y.0007.071215T0600Z-071215T2100Z/
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
1044 PM CST FRI DEC 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY...

A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW IS EXPECTED TO BEGIN
AFTER MIDNIGHT AND WILL LAST THROUGH EARLY SATURDAY AFTERNOON. TOTAL
ACCUMULATIONS IN THE ADVISORY WILL GENERALLY BE FROM THREE TO FOUR
INCHES...WITH ISOLATED FIVE INCH AMOUNTS POSSIBLE IN FAR SOUTHERN
IOWA. BLOWING SNOW IS NOT EXPECTED TO BE A PROBLEM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PATCHES OF
ICE MAY STILL EXIST UNDER THE FRESH SNOW COVER.

$$

DONAVON
000 
WWUS43 KDMX 150948
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CST SAT DEC 15 2007

...SNOW EXPECTED OVER SOUTHERN IOWA TONIGHT INTO SATURDAY...

.LOW PRESSURE MOVING ACROSS THE SOUTHERN PLAINS WILL PRODUCE SNOW
ACROSS SOUTHERN IOWA TODAY. THE SYSTEM WILL SHIFT EAST BY LATE
THIS AFTERNOON...BRINGING AN END TO THE ACCUMULATING SNOW.

IAZ072>075-081>086-092>097-151800-
/O.CON.KDMX.SN.Y.0007.000000T0000Z-071215T2100Z/
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
348 AM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH THE MID
MORNING HOURS ACROSS THE ADVISORY AREA. SNOW WILL BEGIN TO TAPER
OFF FROM WEST TO EAST AFTER MID MORNING...WITH ACCUMULATING SNOW
ENDING DURING THE EARLY AFTERNOON. TOTAL ACCUMULATIONS IN THE
ADVISORY AREA WILL RANGE FROM TWO TO FIVE INCHES WITH THE HEAVIEST
ACCUMULATIONS ALONG AND SOUTH OF U.S. HIGHWAY 34.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PATCHES OF
ICE MAY STILL EXIST UNDER THE FRESH SNOW COVER.

$$
000 
WWUS43 KDMX 151537
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
937 AM CST SAT DEC 15 2007

...SNOW CONTINUES OVER SOUTHERN IOWA TODAY...

.LOW PRESSURE WILL MOVE THROUGH THE MISSOURI RIVER VALLEY TODAY
PRODUCING A BROAD SWATH OF MODERATE TO HEAVY SNOW THROUGH
KANSAS...MISSOURI...IOWA AND ILLINOIS. UNLIKE THE LAST
STORM...FREEZING RAIN AND SLEET ARE NOT ANTICIPATED. SOME OF THE
HEAVIEST SNOW AMOUNTS...SIX INCHES OR MORE...ARE FORECAST FOR
PARTS OF SOUTHERN IOWA.

IAZ084-092>095-152100-
/O.UPG.KDMX.SN.Y.0007.000000T0000Z-071215T2100Z/
/O.NEW.KDMX.HS.W.0002.071215T1537Z-071215T2100Z/
LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
937 AM CST SAT DEC 15 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.
THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

MODERATE SNOW WILL CONTINUE THROUGH THE MID AFTERNOON HOURS
ACROSS THE WARNING AREA. SNOW TOTALS HAVE ALREADY REACHED THREE TO
FIVE INCHES IN SEVERAL LOCATIONS. ADDITIONS SNOWS OF ONE TO TWO
INCHES MAY OCCUR WITH STORM TOTAL AMOUNTS FROM SIX TO SEVEN
INCHES.  THE SNOW SHOULD TAPER OFF FROM WEST TO EAST LATE IN THE
AFTERNOON. BLOWING SNOW WILL NOT BE A PROBLEM...BUT VISIBILITIES
MAY STILL DROP TO AROUND A MILE DURING THE MORE INTENSE PERIODS OF SNOW. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. SNOW MAY ACCUMULATE OVER EXISTING ICY SPOTS PRODUCING
UNEXPECTED SLICK CONDITIONS.

$$

IAZ072>075-081>083-085-086-096-097-152100-
/O.CON.KDMX.SN.Y.0007.000000T0000Z-071215T2100Z/
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-MONROE-WAPELLO-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
937 AM CST SAT DEC 15 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS THE
ADVISORY AREA TODAY BEFORE DIMINISHING FROM WEST TO EAST BY LATE
AFTERNOON. TOTAL SNOW ACCUMULATIONS SHOULD VARY FROM TWO TO FIVE
INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PATCHES OF
ICE MAY STILL EXIST UNDER THE FRESH SNOW COVER.

$$

SMALL
000 
WWUS43 KDMX 152114
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CST SAT DEC 15 2007

...SNOW WINDING DOWN...

.LOW PRESSURE THROUGH THE MID-MISSISSIPPI RIVER VALLEY THIS
EVENING WILL INTENSIFY AS IT MOVES NORTHEAST AND EXITS THE OHIO
VALLEY EARLY SUNDAY. THIS WILL END THE SNOW OVER THE SOUTHEAST
HALF OF IOWA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

IAZ084-092>095-152215-
/O.EXP.KDMX.HS.W.0002.000000T0000Z-071215T2100Z/
LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...CHARITON...BEDFORD...MOUNT AYR...LEON...
CORYDON
314 PM CST SAT DEC 15 2007

...HEAVY SNOW WARNING HAS EXPIRED...

THE HEAVY SNOW WARNING IS NO LONGER IN EFFECT. 

LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE PREVIOUS WARNING
AREA THROUGH 400 PM OR 500 PM...AND THEN COME TO AN END.  ADDITIONAL
ACCUMULATIONS ARE NOT EXPECTED TO BE SIGNIFICANT HOWEVER...MAINLY
LESS THAN AN INCH. ROADS MAY STILL BE SLICK AND SNOW COVERED
HOWEVER.

$$

IAZ072>075-081>083-085-086-096-097-152215-
/O.EXP.KDMX.SN.Y.0007.000000T0000Z-071215T2100Z/
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-MONROE-WAPELLO-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
314 PM CST SAT DEC 15 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

LIGHT TO MODERATE SNOW WILL CONTINUE OVER THE PREVIOUS WARNING
AREA FROM 400 PM TO 600 PM...DIMINISHING TO FLURRIES OR ENDING
ALTOGETHER FROM WEST TO EAST. LOCATIONS TOWARD OTTUMWA WILL SEE THE
SNOW CONTINUE THROUGH THE LATER PARTS OF THAT TIME WINDOW.  THE
ADDITIONAL ACCUMULATIONS SHOULD NOT BE SIGNIFICANT
HOWEVER...RANGING FROM LITTLE OR NOTHING EAST OF INTERSTATE 35 TO
AN INCH OR SO TOWARD OTTUMWA AND BLOOMFIELD. ROADS MAY REMAIN
SLICK AND SNOW COVERED INTO THE EARLY EVENING HOURS.

$$

SMALL

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Dec 14, 2:45 PM CST, 50 minutes earlier.

Area forecast discussion, Dec 14, 2:45 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
245 PM CST FRI DEC 14 2007

.DISCUSSION...
WEAK HIGH PRESSURE OVER THE AREA THIS MORNING WITH COLD TEMPERATURES
ACROSS THE THE FORECAST AREA. HIGH CLOUDS APPROACHING WITH SOUTHWEST
STREAM SYSTEM. ALOFT...UPPER LEVEL TROUGH CONTINUES TO DIG SOUTHEAST
WITH HT FALLS BUILDING EAST NORTHEAST. LIGHT SNOW ALREADY BREAKING
OUT IN WESTERN NEBRASKA AHEAD OF THE SYSTEM. HIGH EXPECTED TO BUILD
EAST TONIGHT WITH INCREASING MOISTURE FROM THE SOUTH.

MODELS CONTINUE TO SHOW NORTHWESTERLY DRIFT WITH SOUTHERN STREAM
STORM. LATEST GFS COMING CLOSER TO EURO SOLN OF PAST FEW DAYS. NAM
IS NOT AS AGGRESSIVE WITH AMTS SOUTHEAST...BUT CONTINUES TO SHOW
NEARLY A QUARTER INCH OF QPF. BUFKIT SOUNDINGS SHOWING HIGH SNOW TO
WATER RATIOS OVER THE SOUTHEAST...WHICH SEEMS REASONABLE GIVEN
THERMAL CONSIDERATIONS. COBB OUTPUT SHOWS ABOUT 15 TO 1...THOUGH
THIS MAY BE SLIGHTLY UNDERDONE. WITH PROLONGED UPGLIDE TAKING PLACE
AND TROWAL FORMING OVER NORTHERN MISSOURI AND SOUTHERN IA...ENUF IN
PLACE FOR AN ADVISORY FOR THE SOUTHERN AND SOUTHEASTERN SECTIONS OF
THE STATE. SNOW SHOULD BEGIN AFTER MIDNIGHT AND WILL PROBABLY OPT
FOR A MIDNIGHT TO 3PM TIME FRAME ON HIGHER SNOWFALL PRODUCTION
SOUTHEAST. SYSTEM WILL LIFT OUT BY 00Z WITH COLDER AIR REMAINING
BEHIND THE LOW UNTIL SUNDAY WHEN SOME MODERATION IS EXPECTED.
PATTERN CONTINUES TO LOOK TO RELAX SOMEWHAT AS WE HEAD INTO THE
EARLY PART OF NEXT WEEK. WARM AIR MOVING OVER THE AREA SHOULD
ENHANCE CLOUD COVER AND POTENTIAL FOR SOME FOG...AS MENTIONED
YESTERDAY. WILL CONTINUE TO MONITOR FOR OUT PERIODS. NEXT CHANCE OF
PRECIP COMES IN THURSDAY WITH WAVE MOVING ACROSS THE CENTRAL PLAINS.
AT THIS TIME IT LOOKS TO BE WARM ENOUGH FOR A LIGHT MIXTURE ACROSS
THE STATE. YESTERDAYS EURO SHOWED QUITE A BIT OF FORCING ALONG AN
INVERTED TROUGH...THOUGH TODAY THE MOISTURE TRANSPORT IS NOT AS
GREAT. GFS/EURO SOLNS ARE SOMEWHAT DIFFERENT AND WILL NOT GO HIGHER
THAN SLIGHT CHANCE TO CHANCE POP AT THIS TIME.  EXPECTING A BREAK
FRIDAY BEFORE NEXT SYSTEM ARRIVES OVER THE WEEKEND.

&&

.AVIATION...14/18Z
CIGS WILL CONTINUE TO LOWER FROM W TO E INTO THE EVENING HOURS AHEAD
OF APPROACHING SYSTEM.  DO NOT EXPECT PCPN AT NRN SITES
...FOD/MCW/ALO...NOTHING MORE THAN LOW VFR CIGS.  LIGHT SNOW SHOULD
BRUSH DSM WITH AN EXTENDED PERIOD OF MVFR VSBYS...HOWEVER OTM IS
EXPECTED TO SEE A PROLONGED SNOW...LOW MVFR DROPPING TO IFR AFTER
10Z.  NO FREEZING RAIN OR SLEET ANTICIPATED WITH THIS EVENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADV FROM MIDNIGHT TO 3 PM
SATURDAY...FOR APPANOOSE...CLARKE...DAVIS...DECATUR...LUCAS
...MAHASKA...MARION...MONROE...RINGGOLD...TAYLOR...WAYNE...WAPELLO.

&&

SHORT TERM/AVIATION...BSS
LONG TERM...REV
Hazardous weather outlook, Dec 14, 5:37 AM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
537 AM CST FRI DEC 14 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
537 AM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Snow Advisories in Iowa, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.